MAUDE Adverse Event Report: CARBOFIX ORTHOPEDICS LTD. CARBOCLEAR PEDICLE SCREW SYSTEM

CARBOFIX ORTHOPEDICS LTD. CARBOCLEAR PEDICLE SCREW SYSTEM
Catalog Number PNNS5545
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The involved screw was not available to the company, thus it's examination was not possible (and it is difficult to determine the reason for the reported fault).It is noted, though, that several attempts were made to receive the implant, as well as additional details of the case, yet without success.The company did receive a photo of the involved pedicle screw.Based on the photo, the screw indeed broke at the thread.It should be noted, that as indicated in the surgical technique for the carboclear system, tapping of the bone using carboclear bone taps must be performed prior to carboclear pedicle screw insertion.It is unknown whether tapping was performed in the discussed case (although asked, the company did not receive information regarding this issue).Importantly, the pedicle screw was successfully retrieved from the bone.Examination of production records of the involved screw indicated it was manufactured according to specification.In addition, results of mechanical tests performed on sample pedicle screws manufactured during the same period as the involved lot were also according to specification.Note: the company has encountered technical problems to submit a report using webtrader, following certificate renewal; thus the submittance of this report has been delayed.
 
Event or Problem Description
During a surgery with the carboclear pedicle screw system in (b)(6), for the treatment of oncological patient, a screw broke while being inserted into the pedicle; the screw was successfully removed with a drill.

Brand Name
CARBOCLEAR PEDICLE SCREW SYSTEM
Common Device Name
PEDICLE SCREW
Manufacturer (Section D)
CARBOFIX ORTHOPEDICS LTD.
11 ha'hoshlim st.
herzeliya, 46724 11
IS  4672411
MDR Report Key8761995
Report Number9615128-2019-00002
Device Sequence Number1590782
Product Code NKB
UDI-Device Identifier17290110200647
UDI-Public(01)17290110200647(17)230801(10)75634A
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2023
Device Catalogue NumberPNNS5545
Device Lot Number75634A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2019
Initial Report FDA Received Date07/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age21 YR